Florida, 2011

Heavy Rain in Florida, July 7, 2011

July 7, 2011 · NWS JAX · 1 event in 1 county or zone

High moisture content and slow storm motion producing locally heavy rainfall in Marion County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

High moisture content and slow storm motion producing locally heavy rainfall in Marion County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 7, 1:23 PM EST, 1 hour 52 minutes earlier.

Area forecast discussion, Jul 7, 1:23 PM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
223 PM EDT THU JUL 7 2011

...ABOVE NORMAL RAIN CHANCES THROUGH THE WEEKEND...

.SHORT TERM...HIGH MOISTURE PLUME WILL ROTATE OVER THE AREA FROM THE
SOUTH AS A TROPICAL WAVE MOVES ACROSS S FL AND INTO THE EASTERN
GOMEX TONIGHT INTO FRI. TAILORED POPS TO REFLECT STRONGER SUBSIDENCE
OVER OUR NE GA ZONES AS EVIDENCED BY TAME AFTN CU FIELD...TO
CATEGORICAL ACROSS OUR SOUTHERN FL ZONES WHERE SCT TS AND WIDESPREAD
SHRA WILL CONTINUE TO DRIFT SLOWLY WESTWARD THROUGH THE EVENING.
COULD SEE A FEW STRONG STORMS ACROSS OUR WESTERN GA ZONES AND
NORTHERN SUWANNEE RIVER VALLEY THIS AFTN/EVENING WHERE DRIER AIR
WILL LIMIT CONVECTIVE DEVELOPMENT BUT ALSO PROMOTE STRONGER
DOWNDRAFTS...OTHERWISE SLOW STORM MOTION AND HIGH PWATS AROUND 2 TO
2.5 INCHES WILL CONTINUE HVY RAINFALL AS THE MAIN CONCERN ACROSS OUR
SOUTHERN ZONES.

FRI INTO SAT MODELS INDICATE THE TROP WAVE DEVELOPING A BROAD SFC
WAVE ACROSS THE EASTERN GOMEX AND MOVING NNE INTO EARLY SAT AS UPPER
LEVEL FLOW BECOMES MORE SWLY. MOISTURE ALSO INCREASES FROM THE NORTH
AS A WEAKENING SFC FRONT SLIDES SOUTHWARD INTO THE REGION. VERY HIGH
MOISTURE CONTENT (PWATS 2.25 INCHES + VIA THE SREF) WILL FOCUS ON
THE EAST SIDE OF THE GOMEX WAVE TROUGH WHICH WILL PROGRESS ACROSS
OUR ZONES THROUGH THE PERIOD. HAVE INCREASED POPS FRI NIGHT INTO SAT
ACCORDINGLY INTO THE LIKELY RANGE WITH ACTIVITY PROGRESSING INLAND
FROM THE GOMEX LATE FRI NIGHT. LIKELY POPS ARE EXPECTED FOR ALL
ZONES SAT WITH NUMEROUS SHRA AND SCT TS.

AS THE BROAD SFC LOW DEPARTS LATE SAT SLIGHTLY DRIER (2 INCH PWATS)
LINGER ACROSS THE CWA FOR SUN. AGAIN INDICATED AN EARLY START TO
PRECIP ACROSS OUR SUWANNEE VALLEY ZONES WITH PREVAILING SWLY
FLOW...WITH A SEA BREEZE MERGER ACROSS OUR EASTERN FL ZONES AND GA
ZONES BY EVENING.

HPC 5-DAY RAINFALL OUTLOOK SUPPORTS A WIDESPREAD 2 INCHES ACROSS OUR
CWA...WITH HIGHER AMOUNTS LIKELY IN MANY LOCALES. MOSTLY CLOUDY
CONDITIONS WILL KEEP TEMPS IN CHECK WITH HIGHS IN THE LOW 90S TO MID
90S...AND MINS IN THE LOW/MID 70S...HOWEVER HIGH DEW PTS (NEAR 80
DEG TODAY NEAR DAB AND BUNNELL) WILL MAKE IT QUITE STEAMY.

.LONG TERM...LOW LEVEL TROUGHING AND HIGH MOISTURE CONTENT WILL
CONTINUE ABOVE NORMAL RAIN CHANCES MON...WITH SOME SLIGHTLY DRIER
AIR POSSIBLY FILTERING IN FROM THE NNE TUE WHICH WOULD LIMIT POPS
ACROSS OUR GA ZONES THROUGH THE END OF THE WEEK WHILE KEEPING A GOOD
CHANCE OF AFTN TSRA ACROSS OUR SOUTHERN FL ZONES. TEMPS WILL RANGE
FROM THE LOW/MID 90S TO 70S.

&&

.AVIATION...INCREASING TROPICAL MOISTURE MAY BRING MVFR CIGS IN
SHRA TONIGHT. WILL KEEP MID LEVEL CIGS FOR NOW AND ALLOW LATER
SHIFTS TO TOSS IN MVFR OR IFR IF SHRA APPROACHES. HAVE VCSH FOR
GNV THIS AFTN. OTHERWISE BULK OF RAIN WILL ARRIVE AFTER 15Z FRI
AND HAVE NOT INCLUDED IN TAFS ATTM.

&&

.MARINE...SMALL CRAFT SHOULD EXERCISE CAUTION DUE TO SEAS IN
OFFSHORE WATERS. EASTERLY SWELLS OF 3-5 FT WITH PERIODS OF 8-9
SECONDS CONTINUE. THE SWELLS ARE RESPONSIBLE FOR MODERATE RIP
CURRENT RISK AT THE BEACHES. A TROPICAL WAVE WILL MOVE NORTH
ACROSS THE WATERS TONIGHT AND WASH OUT FRIDAY AS A RIDGE OF HIGH
PRESSURE BUILDS SOUTH OF THE WATERS. LIGHT ESE FLOW TODAY VEERS
TO S AND SW AND INCREASES TONIGHT AND INTO THE WEEKEND AS GRADIENT
TIGHTENS BETWEEN RIDGE TO THE SOUTH AND FRONT SLOWLY SAGGING SOUTH
INTO THE REGION. WINDS BECOME LIGHT AND VARIABLE EARLY NEXT WEEK
AS THE FRONT WASHES OUT ACROSS THE WATERS. SCATTERED SHOWERS AND
STORMS ARE FORECAST THROUGH THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  73  94  75  92 /  20  70  40  70
SSI  77  89  78  91 /  20  50  30  50
JAX  74  91  75  92 /  20  70  40  60
SGJ  75  89  75  92 /  30  70  40  60
GNV  74  89  73  92 /  40  80  40  70
OCF  74  89  74  93 /  50  80  50  70

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

ENYEDI/TRABERT/PRESNALL
Hazardous weather outlook, Jul 7, 2:34 AM EST, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
334 AM EDT THU JUL 7 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-081000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
334 AM EDT THU JUL 7 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

...AREAS OF SMOKE ACROSS INLAND SOUTHEAST GEORGIA...

...MODERATE RISK OF RIP CURRENTS...

.DAY ONE...TODAY AND TONIGHT...

SMOKE FROM THE HONEY PRAIRIE WILDFIRE WILL PUSH WEST OF THE FIRE
LOCATION TODAY...MAINLY IMPACTING AREAS ACROSS INLAND SOUTHEAST
GEORGIA...INCLUDING THE HOMERVILLE AREA...CLINCH...ECHOLS AND WARE
AND ATKINSON COUNTIES. THOSE WITH RESPIRATORY CONDITIONS...AND
THOSE SENSITIVE TO THE SMOKE INCLUDING THE ELDERLY...YOUNG
CHILDREN AND PETS...SHOULD REMAIN INDOORS AS MUCH AS POSSIBLE.
VISIBILITIES OF 1 MILE OR LESS ARE EXPECTED AT TIMES...CREATING
HAZARDOUS DRIVING CONDITIONS.

ONSHORE FLOW AND INCREASING SWELLS WILL CONTINUE TO ENHANCE THE RISK
OF RIP CURRENTS AT LOCAL BEACHES. PLEASE REFER TO THE SURF ZONE
FORECAST FOR MORE DETAILS.

SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED TO DEVELOP TODAY. A
FEW OF THE STORMS MAY BECOME STRONG WITH GUSTY WINDS...FREQUENT
LIGHTNING AND LOCALLY HEAVY RAINFALL.

HIGH TEMPERATURES IN THE LOWER TO MID 90S OVER INLAND AREAS WILL
COMBINE WITH INCREASED MOISTURE TO PUSH HEAT INDICES INTO THE 100
TO 105 DEGREE RANGE DURING THE AFTERNOON HOURS. DRINK PLENTY OF
FLUIDS AND USE EXTRA CAUTION IF SPENDING TIME OUTDOORS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED TO NUMEROUS THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH
THE PERIOD. SLOW MOVING STORM MOTION WILL ALLOW FOR LOCALLY HEAVY
RAINFALL TO REMAIN THE MAIN THREAT...ALTHOUGH A FEW STORMS DAILY
COULD BECOME STRONG WITH GUSTY WINDS AND FREQUENT LIGHTNING.

CONTINUED HIGH TEMPERATURES IN THE 90S ALONG WITH INCREASED
MOISTURE LEVELS WILL PUSH HEAT INDICES INTO THE 100 TO 105 DEGREE
RANGE EACH AFTERNOON THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IN THE EVENT THAT WARNINGS
ARE ISSUED FOR THEIR LOCATIONS.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Jul 7, 2:55 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
355 PM EDT THU JUL 7 2011

FLZ036-040-072030-
ALACHUA-MARION-
355 PM EDT THU JUL 7 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
ALACHUA AND NORTHWESTERN MARION COUNTIES FOR STRONG WINDS VALID UNTIL
430 PM EDT...

AT 355 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 5 MILES WEST OF MICANOPY...OR 10 MILES
NORTHEAST OF WILLISTON...MOVING WEST AT 15 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ROCHELLE...REDDICK...
MICANOPY...MCINTOSH...LOWELL...FLEMINGTON AND ARCHER THROUGH 430 PM
EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2928 8240 2949 8240 2948 8253 2963 8261
      2961 8222 2929 8218
TIME...MOT...LOC 1955Z 077DEG 13KT 2948 8238

ZIBURA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Marion

When
July 7, 3:15 PM EST
Where
Marion County, 2.76 mi N of Flemington
Reported by
CoCoRaHS
Coordinates
29.460, -82.300

An observer measured 3.05 inches of rainfall within 60 minutes.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2011Every state in 2011This day in weather historyWarnings in Florida, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 318706.